Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 7, 2014, 10:08 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2014, 10:08 AM PDT (17:08 UTC)
- Expired
- Aug 8, 2014, 11:00 PM PDT
- In force
- 37 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS86 KPDT 071708 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1008 AM PDT THU AUG 7 2014 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS IN THE COLUMBIA RIVER GORGE... .TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE COLUMBIA RIVER GORGE THROUGH THIS EVENING AND AGAIN ON FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. ORZ639-WAZ639-080100- /O.NEW.KPDT.FW.W.0013.140807T1708Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 1008 AM PDT THU AUG 7 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 11 PM PDT FRIDAY. * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY IMPACTING THE COLUMBIA RIVER GORGE. * TIMING...WINDS WILL CONTINUE TO INCREASE IN THE COLUMBIA RIVER GORGE THROUGH THE AFTERNOON. THE WINDS WILL DECREASE OVERNIGHT AND BECOME BREEZY AGAIN FRIDAY AFTERNOON AND EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH IN THE COLUMBIA RIVER GORGE. WEST WINDS 10 TO 20 MPH ELSEWHERE. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
5 follow-up statements
258 WWUS86 KPDT 072141 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 241 PM PDT THU AUG 7 2014 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS IN THE COLUMBIA RIVER GORGE... .TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE COLUMBIA RIVER GORGE THROUGH THIS EVENING AND AGAIN ON FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. ORZ639-WAZ639-080600- /O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 241 PM PDT THU AUG 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY IMPACTING THE COLUMBIA RIVER GORGE. * TIMING...WINDS WILL CONTINUE TO INCREASE IN THE COLUMBIA RIVER GORGE THROUGH THE AFTERNOON. THE WINDS WILL DECREASE OVERNIGHT AND BECOME BREEZY AGAIN FRIDAY AFTERNOON AND EVENING. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
888 WWUS86 KPDT 080550 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1050 PM PDT THU AUG 7 2014 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS IN THE COLUMBIA RIVER GORGE... .TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE COLUMBIA RIVER GORGE AGAIN FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. ORZ639-WAZ639-081600- /O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 1050 PM PDT THU AUG 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY IMPACTING THE COLUMBIA RIVER GORGE. * TIMING...WINDS WILL DECREASE SLIGHTLY OVERNIGHT THEN INCREASE AGAIN FRIDAY BECOMING BREEZY THROUGH THE EVENING. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
943 WWUS86 KPDT 081247 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 547 AM PDT FRI AUG 8 2014 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS TO THE COLUMBIA RIVER GORGE... .TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE COLUMBIA RIVER GORGE AGAIN THIS AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. ORZ639-WAZ639-082300- /O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 547 AM PDT FRI AUG 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY IMPACTING THE COLUMBIA RIVER GORGE. * TIMING...WINDS WILL DECREASE SLIGHTLY EARLY THIS MORNING THEN INCREASE AGAIN LATE THIS MORNING BECOMING BREEZY. THE BREEZY WINDS WILL LAST INTO THE EVENING. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
376 WWUS86 KPDT 082054 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 154 PM PDT FRI AUG 8 2014 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS TO THE COLUMBIA RIVER GORGE THROUGH THIS EVENING... ...THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING WILL BE POSSIBLE SUNDAY THROUGH TUESDAY FOR CENTRAL OREGON... .TIGHT PRESSURE GRADIENTS WILL KEEP BREEZY CONDITIONS CONTINUING THROUGH THIS EVENING IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. A LOW PRESSURE SYSTEM WILL THEN MOVE TO THE COAST OF NORTHERN CALIFORNIA AND SEND WAVES OF MOISTURE INTO CENTRAL OREGON STARTING ON SUNDAY. THIS WILL LEAD TO AN INCREASING CHANCE OF THUNDERSTORMS ACROSS CENTRAL OREGON AND THE SOUTHERN BLUE AND STRAWBERRY MOUNTAINS SUNDAY THROUGH TUESDAY. ORZ639-WAZ639-090600- /O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 154 PM PDT FRI AUG 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY IMPACTING THE COLUMBIA RIVER GORGE. * TIMING...BREEZY WINDS WILL CONTINUE INTO THE EVENING BEFORE DECREASING OVERNIGHT. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ610-611-640-642-090600- /O.NEW.KPDT.FW.A.0011.140810T2000Z-140813T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 154 PM PDT FRI AUG 8 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611...OR640 AND OR642... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE WEATHER WATCH FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN ORZ610...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES. IN ORZ611...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST. IN ORZ640...FIRE WEATHER ZONE 640 CENTRAL MOUNTAINS OF OREGON. IN ORZ642...FIRE WEATHER ZONE 642 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY. * PRECIPITATION...THUNDERSTORMS MAY START WITH LITTLE TO NO RAINFALL ON SUNDAY AFTERNOON. THEN AS THE ATMOSPHERE MOISTENS...THUNDERSTORMS MAY PRODUCE SIGNIFICANT RAINFALL IN SOME AREAS WHILE OTHERS MAY CONTINUE TO SEE LITTLE RAINFALL. * LIGHTNING ACTIVITY LEVEL...2 TO 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
295 WWUS86 KPDT 090603 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1103 PM PDT FRI AUG 8 2014 ORZ639-WAZ639-090715- /O.EXP.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 1103 PM PDT FRI AUG 8 2014 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THE WIND HAS DECREASED AND WILL DIMINISH OVERNIGHT. THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ORZ610-611-640-642-091700- /O.CON.KPDT.FW.A.0011.140810T2000Z-140813T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 1103 PM PDT FRI AUG 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611...OR640 AND OR642... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN ORZ610...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES. IN ORZ611...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST. IN ORZ640...FIRE WEATHER ZONE 640 CENTRAL MOUNTAINS OF OREGON. IN ORZ642...FIRE WEATHER ZONE 642 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY. * PRECIPITATION...THUNDERSTORMS MAY START WITH LITTLE TO NO RAINFALL ON SUNDAY AFTERNOON. THEN AS THE ATMOSPHERE MOISTENS... THUNDERSTORMS MAY PRODUCE SIGNIFICANT RAINFALL IN SOME AREAS WHILE OTHERS MAY CONTINUE TO SEE LITTLE RAINFALL. * LIGHTNING ACTIVITY LEVEL...2 TO 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 7, 8:30 AM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 7, 8:30 AM PDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 830 AM PDT THU AUG 7 2014 .SHORT TERM...DRY WESTERLY FLOW TODAY WITH SUNNY SKIES. HIGH TEMPS JUST A FEW DEGREES COOLER THAN YESTERDAY. SURFACE GRADIENTS WILL CREATE SOME WEST WINDS ESPECIALLY THIS AFTERNOON. BREEZY CONDITIONS EXPECTED IN THE COLUMBIA GORGE AND KITTITAS VALLEY. 12Z MODELS CONTINUE TO SHOW A WEAK UPPER LEVEL TROUGH MOVING THROUGH FRIDAY. 94 && .PREV DISC... /ISSUED 447 AM PDT THU AUG 7 2014/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WESTERLY FLOW ALOFT WITH ONSHORE FLOW AT THE SURFACE WILL CONTINUE THROUGH TODAY. THUS EXPECT GENERALLY SUNNY SKIES WITH NEAR TO SLIGHTLY ABOVE SEASONAL HIGH TEMPERATURES. WINDS WILL AGAIN BE LOCALLY BREEZY, MAINLY THROUGH AND NEAR THE CASCADE GAPS. SOME SMOKE WILL AGAIN BE POSSIBLE DUE TO AREA WILDFIRES. A DISTURBANCE MOVING THROUGH THE EASTERN GULF OF ALASKA EARLY THIS MORNING WILL APPROACH THE PACIFIC NORTHWEST TONIGHT AND CROSS THE REGION ON FRIDAY. THERE DOES REMAIN SOME UNCERTAINTY AS TO THE SPEED OF THE SYSTEM. THERE IS SOME INDICATION OF SOME ELEVATED CONVECTIVE ACTIVITY ASSOCIATED WITH A WAVE AHEAD OF THE MAIN DISTURBANCE EARLY FRIDAY MORNING. AT THIS TIME BEST INDICATIONS ARE THAT THIS CONVECTIVE ACTIVITY WILL BE IN THE FORM OF SOME ALTOCUMULUS CLOUDS OVER OUR EASTERN ZONES. THUS WILL, FOR NOW, NOT INCLUDE ANY SHOWERS EARLY FRIDAY. THE MEAN TIMING OF THE MAIN DISTURBANCE FRIDAY FAVORS A MOSTLY DRY SYSTEM WITH ONLY A FEW STRAY SHOWERS AND THUNDERSTORMS POSSIBLE OVER PORTIONS OF THE JOHN DAY- OCHOCO HIGHLANDS, NORTHEAST GRANT COUNTY AND WALLOWA COUNTY. THUS WILL FURTHER TRIM THUNDERSTORM AREAS IN THE FORECAST FOR FRIDAY AFTERNOON AND EVENING. THIS SYSTEM WILL KEEP THE ONSHORE FLOW GOING AT THE SURFACE AND COULD SEE HIGH TEMPS FRIDAY FALL ANOTHER 2-3 DEGREES. 90 LONG TERM...SATURDAY THROUGH THURSDAY...MODELS ARE SHOWING SOMEWHAT BETTER AGREEMENT THROUGH THE LONG TERM BUT THERE ARE STILL MAJOR DIFFERENCES THAT WILL AFFECT THE WEATHER IN OUR AREA. ON SATURDAY MODELS AGREE IN DEVELOPING A WEAK CLOSED LOW OFF NORTHERN CALIFORNIA WHILE A WEAK RIDGE WITH WESTERLY FLOW IS IN WASHINGTON AND BRITISH COLUMBIA. MOISTURE APPEARS LIMITED BUT WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN FROM THE OCHOCO-JOHN DAY HIGHLANDS TO WALLOWA COUNTY AS THE PATTERN WOULD FAVOR THAT. THE REST OF THE AREA WILL REMAIN DRY. ON SUNDAY THE RIDGE BUILDS WHILE THE LOW TO OUR SOUTH STRENGTHENS. MOISTURE IS STILL LIMITED BUT A LITTLE LESS SO THAN SATURDAY SO HAVE A SLIGHT CHANCE OF THUNDERSTORMS OVER CENTRAL OREGON AND THE EASTERN MOUNTAINS. BY MONDAY THE RIDGE AXIS HAS SHIFTED EAST INTO IDAHO AND MONTANA AS A TROUGH APPROACHES THE BRITISH COLUMBIA COAST. THE LOW HAS MOVED TO THE COAST LINE NEAR SAN FRANCISCO AND PUSHES A LITTLE MORE MOISTURE INTO OUR AREA SO HAVE A SLIGHT CHANCE OF THUNDERSTORMS INTO CENTRAL AND NORTH CENTRAL OREGON, THE EASTERN MOUNTAINS AND THE BLUE MOUNTAIN FOOTHILLS. ON TUESDAY THE UPPER TROUGH MOVES ASHORE AND ABSORBS THE LOW OVER NORTHERN CALIFORNIA. THE ECMWF HAS A MUCH STRONGER TROUGH THAN THE GFS. CURRENT FORECAST HAS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS SOUTH OF THE BLUE MOUNTAINS, CLOSE TO THE GFS. AGREE THIS IS MORE LIKELY THAN THE ECMWF SOLUTION SO HAVE LEFT THAT INTACT. ON WEDNESDAY THE GFS BUILDS A RIDGE OVER THE AREA WHILE THE ECMWF HAS A STRONG CLOSED LOW OVER CENTRAL OREGON. THAT WOULD GIVE US A SLIGHT CHANCE OF THUNDERSTORMS EVERYWHERE. FAVOR THE GFS AND HAVE A DRY FORECAST WEDNESDAY. THURSDAY IS SIMILAR EXCEPT THAT THE ECMWF LOW WEAKENS AND MOVES SOUTH AND IS DRIER FOR OUR AREA. HAVE AGAIN FOLLOWED THE GFS WITH A DRY FORECAST FOR THURSDAY. TEMPERATURES WILL BE IN THE 80S AND LOWER 90S SATURDAY THEN WARM A COUPLE OF DEGREES EACH DAY REACHING THE MID 90S TO LOWER 100S WITH MID 80S TO LOWER 90S IN THE MOUNTAINS MONDAY. TEMPERATURES WILL COOL 5 DEGREES OR SO FOR TUESDAY THROUGH THURSDAY THEN BEGIN WARMING AGAIN UNDER THE RIDGE ON THURSDAY. PERRY AVIATION...12Z TAFS...VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL CONTINUE FOR THE NEXT 24 HOURS. WINDS WILL START OUT BELOW 10 KTS THEN BEGIN INCREASING LATER THIS MORNING, REACHING TO 10-15 KTS WITH HIGHER GUSTS. AN EXCEPTION IS KDLS WILL REACH 15 TO 25 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON. WINDS WILL DROP BELOW 15 KTS AFTER 05Z (07Z AT KDLS). A WILDFIRE CLOSE TO KDLS WILL SEND SMOKE LAYERS OVER THE SITE AT TIMES AND MVFR VISIBILITIES ARE POSSIBLE BUT THE CHANCES WERE TOO LOW TO MENTION IN THE TAF. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 91 56 88 55 / 0 0 0 0 ALW 91 63 88 60 / 0 0 0 0 PSC 94 58 91 55 / 0 0 0 0 YKM 91 57 88 56 / 0 0 0 0 HRI 93 57 90 54 / 0 0 0 0 ELN 87 58 85 55 / 0 0 0 0 RDM 86 46 84 43 / 0 0 10 10 LGD 87 51 84 51 / 0 0 10 10 GCD 89 52 87 51 / 0 0 10 10 DLS 88 59 86 58 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.